Page 1 of 2 12 LastLast
Results 1 to 15 of 20
  1. #1
    Jamie elijahsaunt's Avatar
    Join Date
    Mar 2013
    Location
    Medina Ohio
    Posts
    12
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default have you ever had this with met?

    upset stomach and running to the potty (sorry if its TMI) trying to get answers on how to fix this with my met. it makes my stomach upset and i run to the potty all the time.

  2. #2
    Registered User enbie's Avatar
    Join Date
    Oct 2012
    Location
    Ohio
    Posts
    787
    Thanks
    150
    Thanked 193 Times in 182 Posts

    Default

    It's a common side effect of metformin. Try gradually working up to your target dosage over a few weeks. It will get better eventually.
    nicole.29 Hidden Content dh.30
    diagnosed with pcos june 2012
    ntnp november 2011
    ttc #1 June 2012
    8.17.13---BFP at 9dpo thanks to femaprin (vitex), metformin, and pregnitude!!! EDD 4.29.2014---IT'S A BOY!!!
    Hidden Content Hidden Content

  3. #3
    Feet on the Ground defygravity's Avatar
    Join Date
    Jun 2008
    Location
    Atlanta Metro
    Posts
    7,972
    Thanks
    1,992
    Thanked 2,181 Times in 1,744 Posts

    Default

    Pretty standard and par for the course. It usually does go away as your body adjusts. What dosage did they give you? If it's multiple pills, did they build you up over time?

    Also, try cutting back on common trigger foods - carbs, sweets, and for some reason iceberg lettuce.
    Justine (33) Hidden Content DH (34)
    Hidden Content
    Hidden Content
    "In truth, the art of baby making is not an art at all, nor even a science,
    but completely governed by the absolute nonsensical unknown that is at the heart of all existence here on earth and elsewhere." - Hidden Content Hidden Content

  4. #4
    Registered User Lioness's Avatar
    Join Date
    Feb 2013
    Posts
    123
    Thanks
    57
    Thanked 3 Times in 3 Posts

    Default

    what dosage does this kind of problem accur? i've been on met 500 for a week already and have just started 2 tablets a day yesterday and i dont have this problem yet
    Started met 500mg 25th Febuary 2013

    Determined to fight PCOS

    Have already dieted for a month and have lost weight without the assistance of medication

  5. #5
    Feet on the Ground defygravity's Avatar
    Join Date
    Jun 2008
    Location
    Atlanta Metro
    Posts
    7,972
    Thanks
    1,992
    Thanked 2,181 Times in 1,744 Posts

    Default

    It can occur at any dosage. Just depends on the person. Some people react to 500mg, some to 1000mg, some to more... and some don't have side effects at all.
    Justine (33) Hidden Content DH (34)
    Hidden Content
    Hidden Content
    "In truth, the art of baby making is not an art at all, nor even a science,
    but completely governed by the absolute nonsensical unknown that is at the heart of all existence here on earth and elsewhere." - Hidden Content Hidden Content

  6. #6
    Registered User thisyearsgirl's Avatar
    Join Date
    Jan 2012
    Location
    Calgary, AB
    Posts
    144
    Thanks
    36
    Thanked 11 Times in 11 Posts

    Default

    I did ok with 1000mg and got bumped to 1500 and couldn't do it because of the side effects. I took a break and just did 1000mg for awhile and tried to be consistent in taking pills twice a day. Now I am back at 1500 and the only side effect is food aversions (red meat) which is strange I know. I am hoping to get up to 2000 as we continue ttc.
    Abby (32), DH (29) HSG all clear! SA perfect!
    Hidden Content
    Cycle #4 100 mg Clomid days 2-6, preseed, acupuncture, fertileCM
    BFP April 23!!!!
    Hidden Content

  7. #7
    Registered User freshfruit's Avatar
    Join Date
    Feb 2013
    Posts
    351
    Thanks
    109
    Thanked 52 Times in 47 Posts

    Default

    i puke and diarrhea every day. I just try to drink a lot of water and stay hydrated. I did fine for the first week with no side effects, then all of a sudden now I have side effects. Im taking 500mg 2x a day, so 1000mg a day.

  8. #8
    Registered User freshfruit's Avatar
    Join Date
    Feb 2013
    Posts
    351
    Thanks
    109
    Thanked 52 Times in 47 Posts

    Default

    i noticed i only get sick at night, around the time that im supposed to take the pill again. (the diarrhea is pretty much all day) :/ TMI!

  9. #9
    Registered User Cheeky Chipmunk's Avatar
    Join Date
    Mar 2013
    Location
    Canada
    Posts
    70
    Thanks
    12
    Thanked 6 Times in 6 Posts

    Default

    It all depends on the person. My dad was on met for diabetes and he never had a single problem. I have tried met a few times, always supposed to start at 500mg and work my way up to 1500mg, I always had the same problem as you even when I stayed on 500 for 3 months to try to get used to it, my reaction never changed. Good to now know about lettuce because I love salad and that may have done it for me! I always had to quit due to my occupation, in the beginning I was a student, it was affecting my attendance. Now I am a college professor, I would not be able to leave my class on short notice like that especially when they are taking tests. I had to totally give up But I really hope your body gets used to it!!
    Diagnosed with PCOS: approx. 1995
    My age: 31 DH age: 32
    Married: July 31, 2011 Hidden Content
    Furry baby: Creeus the mastiff boxer Hidden Content

    Passively TTC: 2003-2004 & 2010-2012
    Seriously TTC since: Dec, 2012
    Feb 2013: 50mg clomid d3-7: BFN Hidden Content
    July/Aug 2013: 50mg clomid d3-7

  10. #10
    Registered User Jenny.Mondial's Avatar
    Join Date
    Mar 2013
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    this doesn't sound good - I'm on week one of the Met/Spiro combination and feel so nauseous most of the time. I get bad stomach cramps and also the runs a bit. It's worse at night and if I have something sugary (like jellybeans, I confess, I love the blue and black ones ...).

    I'm hoping it gets better because I have IBS and a raft of other issues in my gut (multiple adhesions for one thing) and really don't need any more gut ache. I'd rather stick with the tweezers and the fat clothes than feel sore in my stomach. I'm only on 1000mg. I tried getting up to the 1500 but that just is too painful and even the 1000mg is pretty horrible. I feel tired and lousy

  11. #11
    Feet on the Ground defygravity's Avatar
    Join Date
    Jun 2008
    Location
    Atlanta Metro
    Posts
    7,972
    Thanks
    1,992
    Thanked 2,181 Times in 1,744 Posts

    Default

    Sugary treats are a HUGE trigger - the relationship between sugar and insulin is pretty well documented. It's not uncommon at all for sweets to trigger a response from met - try skipping them and the gut ache should ease up a bit.
    Justine (33) Hidden Content DH (34)
    Hidden Content
    Hidden Content
    "In truth, the art of baby making is not an art at all, nor even a science,
    but completely governed by the absolute nonsensical unknown that is at the heart of all existence here on earth and elsewhere." - Hidden Content Hidden Content

  12. #12
    Registered User sarahk932's Avatar
    Join Date
    Jan 2013
    Location
    Toronto
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    1

    Default

    Take it about 5 bites into a meal if you haven't been doing so. Did you have this problem before (stomach issues?)? I have PCOS + IBS so you can just imagine the stomach problems metformin gives me. If you take the pill with a lot of water and some food, it should calm your stomach a bit. Good luck

  13. #13
    Registered User lmcrowe82's Avatar
    Join Date
    Mar 2013
    Location
    Greensburg, PA
    Posts
    7
    Thanks
    1
    Thanked 1 Time in 1 Post

    Default

    I had that for at least a month when I started it the second time. The extended release seems to help.

  14. #14
    Registered User TWKswifey's Avatar
    Join Date
    Mar 2013
    Location
    Dixie
    Posts
    6
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I take probiotics to lessen the tummy issues and it seems to help a bit

  15. #15
    Registered User Road Runner's Avatar
    Join Date
    Mar 2013
    Posts
    141
    Thanks
    3
    Thanked 19 Times in 13 Posts

    Default

    I was reading up on side effects when I was first put on the advice was to take them with or just after food cos otherwise the could cause stomach problems (my tablets say to take them like this too)x

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •